Alert archive / Oklahoma / River Flood Warnings in 2008

River Flood Warning 32, NWS Tulsa, OK

April 1, 2008Osage County, Tulsa County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Apr 1, 2008, 2:02 AM CDT for Osage County, Tulsa County, Oklahoma. It took effect at Apr 1, 2008, 6:41 AM CDT. It was in force for 99 min.

The area

The counties it named.

The facts

Issued
Apr 1, 2008, 2:02 AM CDT (07:02 UTC)
In effect from
Apr 1, 2008, 6:41 AM CDT
Expired
Apr 1, 2008, 8:20 AM CDT
In force
99 min
Issued by
NWS Tulsa, OK
Flood severity
Minor

Counties Osage County, OK, Tulsa County, OK

The radar

The Tulsa radar (KINX), 59 km from the middle of the area, began a volume at 07:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Bird Creek near Sperry (SPEO2). The gauge peaked at 20.74 ft at Apr 1, 2008, 7:00 AM CDT.

actionminormoderate102004/0104/02
Action stage
21 ft
Minor stage
21 ft
Moderate stage
24 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07177500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KTSA 010702
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
202 AM CDT TUE APR 01 2008


...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN OKLAHOMA... 

  BIRD CREEK NEAR SPERRY AFFECTING OSAGE AND TULSA COUNTIES. 
  
OKC113-143-011502-
/O.NEW.KTSA.FL.W.0032.080401T1141Z-080401T1912Z/
/SPEO2.1.ER.080401T1141Z.080401T1200Z.080401T1312Z.NO/
202 AM CDT TUE APR 01 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BIRD CREEK NEAR SPERRY.
* FROM THIS MORNING TO THIS AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  131 AM TUESDAY THE STAGE WAS 19.35 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 21.0 FEET. 
* FORECAST...THE BIRD CREEK NEAR SPERRY IS EXPECTED TO RISE ABOVE 
  FLOOD STAGE THIS MORNING AND CONTINUE TO RISE TO NEAR 21.1 FEET BY 
  THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THIS MORNING.
* IMPACT...AT 21.0 FEET...MINOR AGRICULTURAL FLOODING WILL OCCUR.

$$
1 follow-up statement
000 
WGUS84 KTSA 011320
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
820 AM CDT TUE APR 01 2008


...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  BIRD CREEK NEAR SPERRY AFFECTING OSAGE AND TULSA COUNTIES. 
  
OKC113-143-011350-
/O.CAN.KTSA.FL.W.0032.000000T0000Z-080401T1912Z/
/SPEO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
820 AM CDT TUE APR 01 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE BIRD CREEK NEAR SPERRY.
* AT  800 AM TUESDAY THE STAGE WAS 20.52 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* FORECAST...THE BIRD CREEK NEAR SPERRY CRESTED BELOW FLOOD STAGE AT 
  20.6 FEET.  THE RIVER WILL REMAIN BELOW FLOOD STAGE.
* IMPACT...AT 21.0 FEET...MINOR AGRICULTURAL FLOODING WILL OCCUR.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Mar 31, 10:41 PM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, Mar 31, 10:41 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1041 PM CDT MON MAR 31 2008

.DISCUSSION...
WATCHES DISCONTINUED.  STREAMS AND RIVERS
WILL REMAIN HIGH.  LOW SPOTS ON ROADS MAY
CONTINUE WATER COVERED AT A FEW LOCATIONS
OVERNIGHT. CAUTION ADVISED.
GW
&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   42  60  40  52 /   0   0  10  70
FSM   50  62  42  56 /   0   0  10  60
MLC   48  62  45  57 /   0   0  10  70
BVO   39  62  39  52 /   0   0  10  70
FYV   44  57  39  55 /   0   0  10  70
BYV   42  57  36  53 /  10   0  10  60
MKO   45  58  42  53 /   0   0  10  70
MIO   39  57  38  50 /   0   0  10  60
F10   46  59  43  53 /   0   0  10  70
HHW   61  66  50  60 /  40   0  10  50

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...21
LONG TERM....07
Hazardous weather outlook, Mar 31, 11:12 PM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1112 PM CDT MON MAR 31 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1101 PM CDT MON MAR 31 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER OVERNIGHT.

DISCUSSION...
THUNDERSTORMS AND HEAVY RAIN HAVE ENDED IN EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS. HOWEVER...STREAMS AND RIVERS WILL CONTINUE
TO RUN HIGH OVERNIGHT. FLOOD WARNINGS AND STATEMENTS HAVE BEEN
ISSUED FOR THE ILLINOIS RIVER...POTEAU RIVER...BLACK BEAR CREEK...
AND BIRD CREEK. THERE MAY ALSO BE SOME LOCATIONS WHERE WATER
WILL COVER THE ROAD OVERNIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
EXTENDED DISCUSSION...
GUSTY WINDS BEHIND TODAYS COLD FRONT WILL CONTINUE ON TUESDAY.
ANOTHER POTENT UPPER TROUGH WILL APPROACH THE REGION WEDNESDAY
NIGHT AND THURSDAY.  ANOTHER POTENTIAL ROUND OF SEVERE WEATHER
WILL BE POSSIBLE AS A COLD FRONT MOVES INTO A MOIST...UNSTABLE
AIRMASS.  HEAVY RAIN IS ALSO LIKELY WITH THIS NEXT SYSTEM. THE
HEAVIEST RAIN IS EXPECTED OVER NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS. WIDESPREAD TWO TO THREE INCH RAINFALL AMOUNTS WILL BE
LIKELY WITH LOCALLY HEAVIER AMOUNTS OF 6 INCHES POSSIBLE.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
WHILE THE SEVERE WEATHER THREAT ON WEDNESDAY AND THURSDAY CAN NOT
BE IGNORED...FLOODING FROM ADDITIONAL HEAVY RAIN WEDNESDAY NIGHT
AND THURSDAY MAY WELL BECOME THE DOMINANT WEATHER HAZARD.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Mar 31, 8:19 PM CDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
819 PM CDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     HAIL             SOBOL                   34.16N 95.24W
03/31/2008  E0.88 INCH       PUSHMATAHA         OK   PUBLIC

&&
Local storm report, Mar 31, 9:49 PM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
949 PM CDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     FLASH FLOOD      W WEST SILOAM SPRINGS   36.18N 94.57W
03/31/2008                   DELAWARE           OK   EMERGENCY MNGR

            700 ROAD WAS FLOODED NEAR WEST SILOAM SPRINGS

&&

DMJ
Local storm report, Apr 1, 1:16 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
116 AM CDT TUE APR 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 AM     FLOOD            2 E SKIATOOK            36.37N 95.97W
04/01/2008                   TULSA              OK   DEPT OF HIGHWAYS

            HIGHWAY 20 CLOSED. BIRD CREEK COVERS THE ROAD.

&&

BAS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 7:02 PM CDTTornado WarningTSAPushmataha58 min
Mar 31, 7:12 PM CDTTornado WarningTSAChoctaw63 min
Mar 31, 7:37 PM CDTFlash Flood WarningTSAPushmataha113 min
Mar 31, 7:42 PM CDTFlash Flood WarningTSALeFlore103 min
Mar 31, 8:09 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha2 hr
Mar 31, 8:40 PM CDTRiver Flood WarningTSAAdair24 hr
Mar 31, 8:53 PM CDTFlash Flood WarningTSAChoctaw2 hr
Apr 1, 2:13 AM CDTRiver Flood WarningTSACherokee35 hr
Apr 1, 3:37 AM CDTRiver Flood WarningTSALeFlore17 hr
Apr 1, 7:54 AM CDTRiver Flood WarningTSAOttawa30 hr

Nearby

River Flood Warnings in Oklahoma, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.